Send to

Choose Destination
Cutan Ocul Toxicol. 2007;26(2):73-81.

Cutaneous and ocular late complications of sulfur mustard in Iranian veterans.

Author information

Research Center of Chemical Injuries, Baqiyatallah University of Medical Sciences, Tehran, Iran.

Erratum in

  • Cutan Ocul Toxicol. 2007;26(3):277.


Although sulfur mustard (SM) has been used as a chemical warfare agent since the early twentieth century, it has reemerged in the past decade as a major threat around the world. This agent injured over 100,000 Iranians and one-third is suffering from late effects until today. Mustard affects many organs such as the skin, eyes, and lungs, as well as the gastrointestinal, endocrine, and hematopoietic system. In this study we focused on review of the late Cutaneous and ocular complications caused by exposure to SM. All studies regarding long-term ocular and cutaneous effects, which have been done on Iranian population, were collected from domestic and international sources. Pruritus is the most common complain and a malignant change is the most important lesion, which has to be considered. Also this agent is causes of chronic and delayed destructive lesions in the ocular surface and cornea, leading to progressive visual deterioration and ocular irritation.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center